Ok so I've had anxiety for 4 yrs now ever since my grandma past away.. she was like my mother figure and it was very hard for me. I had my first panic attack 2 weeks after she passed.. n have had many since.. my panic attacks are much better these days I bearly have them.. for 4 yrs I was so scared to take a anxiety med because of fear of side effects.. I've never been on meds before this. I was 32 when this all started and am 37 now.. any woo.. about 3 mos ago I was cutting a tomato with a knife n had a thought of what if I hurt myself with it... omg that scared me so much I started having terrible anxiety was terrified to be home alone ... over the weeks it went from me having thoughts of hurting myself... I am not suicidal... to thoughts of hurting my kids... which id never do.. n I was scared to be left alone with them... to even thoughts of hurting my mother when I was alone with her .. again id never do something like this ... it has scared me so much i told my husband to take me to the mental hosp... which he didn't.. he says he knows me better then that n id never hurt anybody... it has been a daily struggle for me.. well I talked to my doc about it n she put me on .5mg of clonazepam twice a day... because of my fear of meds I only took half of that so .25mg once a day for weeks... n it help a lot with the anxiety.. now I been taking the whole pill so .5mg just at night and it's helped during the day for my anxiety .. sometimes I have to take a half .25mg during the day because usually around my period my anxiety and depression are really bad... my question is.. can clonazepam make you feel depressed? A few days prior to taking the pill I was starting to feel depressed .. but now the littlest things make me depressed.. and then I start with the creepy thoughts as I call them of hurting myself.. again these thoughts are not things I want to do.. i have 2 kids that I love dearly n I'd never want to leave them... idk if clonazepam is causing this even though the reason I went on clonazepam to begin with was because of the creepy thoughts.. but this depression I've been having along with the creepy thoughts really scares me... my doc has also prescribed the generic of lexapro bit i have been scared to take that pill for 4 yrs now.. I just don't know what to do.. I'm feeling depressed often.. anxiety comes here n there even on the .5mg of clonazepam.. my kids r worried about me because I cry alot.. my husband has pretty much gave up on helping me n just leaves me to my own devices n bearly talks to me ... because I think he's sick of it.. how do I feel happy again with no anxiety n no depression? Oh n I did go to a therapist last yr.. she was very helpful but I can no longer afford it.. any options is greatly appreciated.. thanks so much ❤
I'm not sure how long you have been on clonazapam but in as little as 2-3 weeks you can become dependent on it as your own GABA receptors (calming receptors) have shut down and the C has taken over. You may also be in tolerance as you seem to be going up and down in the amount you are taking. Tolerance is when the med is no .onger working for you and you need more dosage for it to work properly. Again, benzos are not meant to be taken long term but many Drs do prescribe them that way. I was prescribed for 6 years before i finally tapered from them as i had hit tolerance years prior and had no clue. Yes, i became very depressed with no motivation. It took me a year to taper from 1.5mg a day. I have been off 1 year now still with symptoms from the damage they caused but I continue to heal. Please Google benzodiazepines for further info. Many good support groups on Facebook as well. They really informed me as to all I was going through. Chin up...
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Dec 2009 • 6 answers
Posted 6 Jun 2016 • 2 answers
Posted 7 Nov 2016 • 1 answer
Posted 15 Feb 2017 • 1 answer
Posted 24 Oct 2017 • 1 answer